A Bound for Imaginary Parts of Eigenvalues of Hilbert - Schmidt Operators

Michael Gil'


Let     $A$ be a  Hilbert - Schmidt    operator in a separable  Hilbert space, $A^*$ is the adjoint to $A$, and $N_{2}(A)=$ $[Trace\; (AA^*)]^{1/2}$. It is proved that $$ \bs 1 \8 (Im\;\la_k )^2\le N_2^2(A_I)- \fr 18 \left(\ze(A)- \sqrt{\ze^2(A)+2\sqrt 2 N_2([A,A^*])}\right)^2, $$  where $A_I=(A-A^*)/2i$, $\la_k$ $(k=1, 2, ...)$ are the  eigenvalues of $A$, $\ze(A):=\sup_{j, k=1, 2, ...; \;j\neq k} |\la_j-\la_{k}|$ is the spread of the eigenvalues $A$ and $[A,A^*]=AA^*-A^*A$.  That result refines the classical  inequality $$ \bs  1 \8 (Im\;\la_k )^2\le  N_2^2(A_I). $$

{\bf Key words}: Hilbert-Schmidt operator,  inequality for eigenvalues

{\bf AMS (MOS) subject classification}:   47B10, 47B06


Full Text:



M.I. Gil', {em Operator Functions and Localization of Spectra}, Lecture Notes

In Mathematics vol. 1830, Springer-Verlag, Berlin, 2003.

M.I. Gil', Lower bounds for eigenvalues of Schatten-von Neumann operators, {em J. of

Inequalities in Pure and Appl. Mathem, 8}, no 3, Article 66 (2007), 7 pp.

M.I. Gil',

Bounds for eigenvalues of Schatten-von Neumann operators via self-commutators,

{em Journal of Functional Analysis}, Online from August, 2014.

I.C. Gohberg and M.G. Krein, {em Introduction to the Theory

of Linear Nonselfadjoint Operators}, Trans. Mathem. Monographs, v. 18,

Amer. Math. Soc., Providence, R. I., 1969.

W. Knirsch and G. Schneider, Continuity and Schatten--von Neumann $p$-class membership of Hankel operators with anti-holomorphic symbols on (generalized) Fock spaces.

{em J. Math. Anal. Appl. 320}, no. 1, (2006) 403-414 .

Marcus, M. and Minc, H. (1964), {em A Survey of Matrix Theory

and Matrix Inequalities}. Allyn and Bacon, Boston.

M. Sigg, A Minkowski-type inequality for the Schatten norm.

{em J. Inequal. Pure Appl. Math., 6}, no. 3, Paper no. 87, 7 p., electronic

only (2005).

J. Toft, Schatten-von Neumann properties in the Weyl calculus, and calculus of metrics on symplectic vector spaces.

{em Ann. Global Anal. Geom. 30}, no. 2, (2006) 169-209.

M.W. Wong, Schatten-von Neumann norms of localization operators.

{em Arch. Inequal. Appl., 2}, no. 4, (2004) 391-396.

Xia Jingbo, On the Schatten class membership of Hankel operators on the unit ball.

{em Ill. J. Math., 46}, no. 3, (2002) 913-928.


  • There are currently no refbacks.